We present a fatal case of intoxication due to insufflation of acetyl fentanyl. His blood concentration of acetyl fentanyl was 270ng/mL, and the manner of death was classified as an accident. This is the first report of an autopsy case of acetyl fentanyl delivered by insufflation, rather than intravenous administration. He had been snoring loudly for at least 12h prior to death, and transport to a hospital during this time and treatment with naloxone may have saved his life. In this sense, it can be said that his death was preventable. This case reemphasizes the risk of death associated with drug overdose and the narrow range of acetyl fentanyl between the effective dose (ED50) and lethal dose (LD50). The case should also raise awareness among medical professionals of the effectiveness of naloxone and the need to establish a comprehensive system for toxicological analysis while keeping the possibility of use of 'designer drugs' in mind.
Keywords: Acetyl fentanyl; Designer drugs; Insufflation; Naloxone.
Copyright © 2016 Elsevier Ireland Ltd. All rights reserved.